I am currently trying to ween myself off of Paxil. I was on 20mg for about 4 months, then went upto 30mg for a week but then back down to 20mg. I figured I need to get off of it cause it was making my depression worse, and turning me into a different person, but it did help my panic attacks and anxiety. anyway I started tapering on July 6 going 20, 10, 20, 20, 10 for about 3 days then straight down to 10mg, and I've been on 10mg Paxil now since July 10th. I am having really bad brain zaps especially at night and the electric shock feelings followed by nausea and bad headaches and increased anxiety. Also a low grade fever is present sometimes. How long before I am adjusted to the 10mg dose and can go down to 5mg? I've been on the 10mg since July 10th, and it is now July 20th. Before that I was on 20mg for about 4 months. I want to stick it out and stay on the 10mg - just wondering if anyone has an idea how much longer until i'm readjusted to the 10mg dose and don't get the zaps anymore?
- I've also been having to take benzo's sometimes to get a propers night rest. (clonazepam or ativan). Not all the time, just sometimes.
Last edited by WildStrawberry; 07-20-2005 at 08:52 AM.
hi, i am also trying to go off Paxil. i was on it for alomost 3 years. i'm considering trying to get pregnant so i didn't want to be on this drug. i was always on 20mg. i cut to 10mg, that was 8 days ago...
i've noticed a weird dizziness. that seems to be better now. i've been tired the last couple of days.
things i have found helpful is eating small, frequent snacks to avoid nausea. i haven't had the zaps but i have been seeing an acupuncturist and an herbalist to help me through this. (i started these treatments for other reasons but they are helpful for this too).
i plan to cut down to 5mg on Friday and i will stay on 5mg for 10 days, go off and keep my fingers crossed!
Wow! You are doing a lot better than me. I've only been Paxil for 4 months. Just over a year ago I was on Paxil only for about 2 months at 20mg and I quit C/T and I didn't have as bad of withdrawals quitting C/T as I am having now tapering? Weird - I don't get it. The Withdrawals when I quit C/T lasted about 2-3 weeks and then gradually went away.
Right now (and especially at night) I have severe brain zaps and that electric shock feeling that goes all through your body and then a numbness in your tongue (its really weird). I also have bouts of Nausea, but the brain zaps and lightheadness are the scariest. I've been down to 10mg for 10days now and it seems its getting worse! I hope it turns about and I can readjust to 10mg so I can go down to 5mg. Anybody know how long roughly? I guess Paxil wasn't for me. I hope I am ok
Clonazepam helps somewhat but I had to take 1mg today in the morning and then another 1mg around lunch time! It helps the anxiety, but the brain zaps are still there!
Any other suggestions? I think I am going to try going for a 3KM run tonight, maybe that will help somewhat? Argghh If I ever try another SSRI, it will definately be prozac (One with a long half life and a much easier withdrawal).
Or I will give 5HTP a shot if my panic attack returns. I just feel so deassociated right now, I can't even concentrate. Anybody else have this? I also have stomach problems.
look up paxil discontinuation syndrome on the net via a search engine
ask doc about swapping overnight to any other paxil type med such as prozac which generally isnt as difficult to quit
brain zaps or electric shocks may be from paxil or anxiety
if doc originally prescribed the paxil he may be too stubborn or embarrased to help so maybe see someother doc
The brain zaps and electric shocks are from the Paxil Withdrawal, its quite the common withdrawal effect from Paxil. Paxil is also one of the hardest SSRI's to come off of due to its such short half life. I've had the brain zaps before when i stopped paxil cold turkey, so i know its not from my regular anxiety, its from the paxil withdrawal. my head feels really dissassciated as well. if i swapped to prozac quickly, how long would i have to be on that until i could quit both?
It sounds like your trying to come off the med too fast. I know you've only been on it for 4 months, but that is enough time for your brain to get used to the drug. I would suggest you get Joseph Glenmullen's book, The Antidepressant Solution. He suggests a much slower taper from Paxi 20mgs - about 4 months. You might not need that much time, but if I were you I would go back up to at least 15 and go down in 2.5 or 5 mg increments. It's tough, but you gotta sleep, function and work, right?
I TOO WAS ON PAXIL E/R UPPED TO 40MG BID. IT SUCKED COMING OFF, I KNOW TOO WELL ABOUT THE "ZAPS", DRUG MAKER DENIES THEY EXSIST. TRY CUTTING BCK SLOWLY, WHEN YOUR DOWN TO ONLY 10MG DAY, IT WILL TAKE A FEW WEEKS/XANAX IS HELPFUL-EASIER TO GET OFF THAN THE PAXIL/GOOD LUCK U CAN DO IT, IT GETS BETTER. [SIZE=2]
I just quit Effexor cold turkey. They say Effexor and Paxil are the hardest two to quit, so i thought I would jump in. I have only been taking it about two months and have occasionally missed doses with no effect so I thought i would give cold turkey a shot. This is my third day not taking any. The first two days I felt totally normal, so I thought this would be easy.
However, last night I had a horrible dream about my husband dying that had me in tears all morning as I was trying to get ready (is this the "vivid" dreams poeple talk about?). I have grown increasingly grumpy as the day has progressed, and have burst into uncontrollable tears several times. I have also been dizzy consistently every time I get up and walk around. And I am very drowsy. Does this sound like withdrawal? I just thought it was weird that I didn't feel anything after the first two days and now I am. Is that normal?
hi i understand your ordeal i used to take paxil took it for 2 years.Then I started weaning off due to the advice of my doctor because i was pregnant.
It was hell! I also took clonopin and had to wean off that as well weaning off the clonopin was a walk through the park compared to the paxil weaning.
the good news is it will pass.I felt alot of off the wall bad things while weaning off and didnt start to feel normal again until about 2 weeks after being completly off the meds.It does get better hang in there
The last med I took was prozac weaning off that was a totaly different experiance i had NO WITHDRAWL AT ALL and i took that for a year.